Alert archive / South Carolina / Lake Wind Advisories in 2012
Lake Wind Advisory 8, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Mar 4, 2012, 9:49 PM EST for 5 counties in Georgia; 16 counties in South Carolina. It took effect at Mar 5, 2012, 7:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2012, 9:49 PM EST (02:49 UTC)
- In effect from
- Mar 5, 2012, 7:00 AM EST
- Expired
- Mar 5, 2012, 7:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2734 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
027 WWUS72 KCAE 050249 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 949 PM EST SUN MAR 4 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 060000- /O.NEW.KCAE.LW.Y.0008.120305T1200Z-120306T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 949 PM EST SUN MAR 4 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM EST MONDAY. * HAZARDS...STRONG WINDS ON AREA LAKES. * TIMING...MONDAY MORNING THROUGH MONDAY AFTERNOON. * WINDS...WEST 20 KNOTS WITH GUSTS UP TO 35 KNOTS. * IMPACTS...STRONG GUSTY WINDS WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
3 follow-up statements
575 WWUS72 KCAE 051025 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 525 AM EST MON MAR 5 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 060000- /O.CON.KCAE.LW.Y.0008.120305T1200Z-120306T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 525 AM EST MON MAR 5 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * HAZARDS...STRONG AND GUSTY WINDS ON AREA LAKES. * TIMING...THIS MORNING THROUGH THIS EVENING. * WINDS...WEST WINDS 20 TO 25 KNOTS WITH GUSTS UP TO 35 KNOTS. * IMPACTS...STRONG AND GUSTY WINDS WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
316 WWUS72 KCAE 051707 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1207 PM EST MON MAR 5 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 060000- /O.CON.KCAE.LW.Y.0008.000000T0000Z-120306T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 1207 PM EST MON MAR 5 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * TIMING...THROUGH 7 PM. * WINDS...WEST WINDS 20 TO 25 KNOTS WITH GUSTS AROUND 35 KNOTS. * IMPACTS...STRONG AND GUSTY WINDS WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
194 WWUS72 KCAE 051912 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 212 PM EST MON MAR 5 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 060000- /O.CON.KCAE.LW.Y.0008.000000T0000Z-120306T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 212 PM EST MON MAR 5 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * TIMING...THROUGH 7 PM. * WINDS...WEST WINDS 20 TO 25 KNOTS WITH GUSTS AROUND 35 KNOTS. * IMPACTS...STRONG AND GUSTY WINDS WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Mar 4, 9:46 PM EST, 3 minutes earlier.
Area forecast discussion, Mar 4, 9:46 PM EST, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE COLUMBIA SC
946 PM EST SUN MAR 4 2012
.SYNOPSIS...
A FAST MOVING LOW PRESSURE SYSTEM WILL TRACK JUST NORTH OF THE
AREA MONDAY MORNING. STRONG HIGH PRESSURE WILL BUILD INTO THE
AREA MONDAY AFTERNOON AND REMAIN OVER THE REGION THROUGH THE WEEK
PROVIDING DRY WEATHER WITH WARMING TEMPERATURES BY THE END OF
THE WEEK.
&&
.NEAR TERM /TONIGHT AND MONDAY/...
STRONG WINDS FROM THIS AFTERNOON HAVE QUICKLY SUBSIDED WITH SUNSET
AND THE LOSS OF MIXING. DUE TO THE VERY DRY AIRMASS IN PLACE
TEMPERATURES HAVE DROPPED OFF QUICKLY AS WELL.
WATER VAPOR IMAGERY IS SHOWING THE AXIS OF INITIAL SHORTWAVE
EXITING THE FORECAST AREA WITH YET ANOTHER SHORTWAVE MOVING ACROSS
MISSOURI AT THIS TIME. THIS UPPER DISTURBANCE WILL APPROACH THE
AREA EARLY MONDAY MORNING AS A SURFACE LOW TRACKS ACROSS NORTH
CAROLINA DURING THE MORNING HOURS.
MODELS INDICATING A STRENGTHENING LOW LEVEL JET UP TO 50 TO 55
KTS AROUND 1500 FT. WITH MAINLY CLEAR SKIES AND DEEP MIXING
EXPECTED TO TAKE PLACE SURFACE WINDS WILL PICK UP QUICKLY BEFORE
SUNRISE AND BECOME QUITE STRONG THROUGH THE MORNING HOURS WITH THE
INCREASED PRESSURE GRADIENT. WILL ISSUE ANOTHER LAKE WIND ADVISORY
FROM 7 AM TO 7 PM...AND A WIND ADVISORY MAY NEED TO BE CONSIDERED
BY LATER SHIFTS.
TEMPERATURES WILL BE APPROACHING OVERNIGHT LOWS AROUND MIDNIGHT
TONIGHT BEFORE WINDS BEGIN TO PICK UP AND HOLD TEMPERATURES STEADY
THROUGH THE PREDAWN HOURS. LOWERED MAX TEMPERATURES ON MONDAY A
BIT...ESPECIALLY NORTHERN MIDLANDS WITH RELATIVELY COOL 850MB
TEMPERATURES CROSSING THE AREA.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
HIGH PRESSURE WILL BE IN CONTROL FOR MONDAY NIGHT THROUGH TUESDAY
NIGHT WITH MOSTLY CLEAR SKIES AND LIGHT WINDS. SURFACE HIGH
PRESSURE WILL THEN MOVE OFF THE MID ATLANTIC COAST AND SURFACE
FLOW WILL BECOME MORE SOUTH/SOUTHEAST. TEMPERATURES THROUGH THE
SHORT TERM WILL BE IN THE UPPER 50S TO LOWER 60S FOR DAYTIME HIGHS
AND OVERNIGHT LOWS IN THE MIDDLE 30S TONIGHT AND TUESDAY NIGHT
WITH UPPER 20S TO LOWER 30S MONDAY NIGHT WITH LIGHTER WINDS AND
CLEAR SKIES.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
STILL WAITING ON THE 12Z ECMWF...BUT MODELS ARE SHOWING SOME
DIFFERENCES AS WE APPROACH THE END OF THE WEEK/WEEKEND. 00Z ECMWF
GRADUALLY PUSHES FRONTAL BOUNDARY THROUGH THE AREA...NEW MAV HOLDS
SYSTEM TO OUR WEST THROUGH THE WEEKEND. ON THURSDAY...HIGH
PRESSURE WILL BE WELL OFF THE MID ATLANTIC COAST WITH SOME RIDGING
DEVELOPING ACROSS THE SOUTHEAST AHEAD OF THE TROUGH ACROSS THE
WESTERN U.S.. BY THURSDAY NIGHT/FRIDAY FRONTAL BOUNDARY WILL BEGIN
APPROACHING THE FORECAST AREA FROM THE NORTHWEST AS A CUT OFF
UPPER LEVEL LOW MOVES OVER THE TEXAS PANHANDLE. THIS WILL ALLOW
FOR AN INFLUX OF MOISTURE FROM THE GULF INTO THE FRONTAL BOUNDARY.
FRONTAL BOUNDARY WILL MOVE INTO THE AREA FRIDAY NIGHT AND STALL
OVER TO JUST SOUTH OF THE AREA ON SATURDAY AS THE UPPER LOW
REMAINS ENTRENCHED OVER TEXAS. AS MENTIONED ABOVE...SEVERAL
CONCERNS WITH THIS SCENARIO WHICH LEAVES CONFIDENCE LOW BUT HAVE
INCREASED CLOUDS AND POPS SLIGHTLY AS MODEL CONSISTENCY HAS BEEN
GOOD OVER THE PAST SEVERAL RUNS. TEMPERATURES THROUGH THE LONG
TERM WILL BE NEAR NORMAL TO SLIGHTLY ABOVE NORMAL.
&&
.AVIATION /02Z MONDAY THROUGH FRIDAY/...
EXPECT VFR CONDITIONS THROUGH THE TAF PERIOD. WINDY CONDITIONS
WILL DEVELOP EARLY MONDAY AS A LOW PRESSURE SYSTEM PASSES BY WELL
TO THE NORTH. GUSTS TO 30 KNOTS OR HIGHER LIKELY. SCATTERED HIGH
LEVEL CUMULUS THROUGH THE PERIOD.
EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS TO AVIATION.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY FROM 7 AM TO 7 PM EST MONDAY FOR SCZ015-016-
018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY FROM 7 AM TO 7 PM EST MONDAY FOR GAZ040-
063>065-077.
&&
SYNOPSIS...HC
NEAR TERM...HC
AVIATION...AWPHazardous weather outlook, Mar 4, 8:07 PM EST, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 807 PM EST SUN MAR 4 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-060115- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 807 PM EST SUN MAR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Lake Wind Advisories in South Carolina, 2012Lake Wind Advisories in Georgia, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.